Has anyone had problems with bladder weakness whilst on chemo? My mother in law is on taxol and carboplatin and is having problems of bladder weakness. Is this a common problem resulting from chemo? She had poor kidney function resulting from one of the tumours pressing on her ureter ( pipe from her kidney not urether) and had stents put in to stop them from collapsing. we understand that chemo can also have a neg. affect on the kidneys.
I am very worried. I'm hoping that this is a side affect of the chemo. Following her biopsy, they were almost sure, but not certain of ovarian cancer. She's being treated for ovarian cancer. She had one tumour on her ovary, one on her ureter, one on her bowel, several smaller ones in her stomach during her ct scan in january, she started treatment beginning of may. She was booked in for a biopsy of one of the three tumours and ureter stents (I'm not sure how fast these things grow, but when she whent in for the ureter stents they did a pre op xray and suddenly decided to do a liver biopsy. They haven't confirmed that the cancer has spread to her liver, neither has she asked)Is it the chemo or could it be that the tumour has grown because she's not on the right treatment?
I also had a stent put in following my surgery because of post surgical swelling causing my ureter to collapse. I didn't find I had an increased weakness in my bladder functions, but did have several bladder infections that progressed rather quickly into kidney infections. Because the stent runs from the bladder right to the kidney, it's an open door for infection. My only thought to you is if you have any signs of a bladder infection don't wait. Get it checked out immidiately before it turns into a kidney problem.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.